Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 6, 2021, 4:48 PM EDT for Schuylkill County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 6, 2021, 5:15 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
County Schuylkill County, PA
The radar
The Philadelphia radar (KDIX), 157 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS81 KCTP 062048
SPSCTP
Special Weather Statement
National Weather Service State College PA
448 PM EDT Tue Jul 6 2021
PAZ058-062115-
Schuylkill PA-
448 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
515 PM EDT...
At 448 PM EDT, Doppler radar indicated a strong thunderstorm over
Mahanoy City, moving southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Tamaqua, Shenandoah, Mahanoy City, Hometown, Tuscarora, Grier
City-Park Crest, Delano, Brandonville, McKeansburg, Coaldale, Locust
Lake State Park, New Boston-Morea, Snyders, Shenandoah Heights,
Gilberton, Middleport, New Ringgold, Mary-D, Park Place and Brockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4073 7578 4070 7581 4068 7588 4064 7599
4081 7624 4088 7619 4088 7596 4081 7589
4073 7576
TIME...MOT...LOC 2048Z 293DEG 23KT 4082 7616
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:31 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 6, 2:31 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service State College PA 231 PM EDT Tue Jul 6 2021 .SYNOPSIS... Hot and humid conditions today and Wednesday will trend seasonably cooler Thursday and Friday. Rounds of showers and thunderstorms will last through the end of the week with Saturday looking like the best chance for a dry day. Unsettled weather returns by the end of the weekend with more periods of rain and storms into early next week. && .NEAR TERM /THROUGH TONIGHT/... 2pm update... Severe Thunderstorm Watches have been hoisted for the northeastern counties through 8pm and southeastern counties through 10pm. First round of thunderstorms has moved across the northern tier and is pushing through Tioga County currently. These storms have a history of some gusts to 45 mph but are in a weakening phase. Behind them, the airmass is quickly recovering and destabilizing once again, as evidenced by a new cluster of convection developing in Warren and McKean Counties. Will keep an eye on these and see if the instability can get large enough behind the first round of convection to support severe thunderstorms late this afternoon and evening. The primary hazard will be gusty winds. From previous... Heat advisory remains in effect for the Lower Susq Valley through 7 PM for heat index values near or slightly above 100F. Temps of 18-20C at 850 mb support high temps in the mid 90s in the southeastern valleys given full sunshine. Remaining mindful of the smoke and haze in the sky, we do continue to shave a degree or two off the NBM temperature guidance. Another forecast challenge is how much drier air from aloft will mix down during peak heating. Unlike our previous heat wave at the end of June, which had a source region in the deep tropics, the hot airmass over us today actually spilled over from the western ridge that brought heat to the Pacific coast last week. Back trajectories show this airmass moving down from British Columbia and south central Canada (where there are several ongoing wildfires, which explains the smoky skies locally). This time around, the moisture is a bit more shallow and there is a higher potential for lower dewpoint air to mix down during peak heating / peak PBL depth during the afternoon. Nevertheless, it will be a hot day. After the severe threat this afternoon and evening, hires model data shows convection fading over the southern portion of CPA after midnight. Look for another muggy night with lows 65-75F or +10F above early July climo. && .SHORT TERM /WEDNESDAY/... An upper shortwave trough is fcst to pivot eastward across the Great Lakes/Midwest on Wednesday. Ample low level moisture and instability will fuel showers and thunderstorms. SPC has highlighted the northeast quadrant of the CWA with a MRGL SWO with sporadic strong/damaging wind threat on Wednesday afternoon.and WPC has a good portion of the area in a MRGL ERO Wed and Thu. Heavy downpours should remain progressive on Wed with a low risk of flooding. The primary concern this period centers around potential for a PRE later on D2 into D3 although there is considerable model uncertainty on the evolution of the two aforementioned features of interest. Regardless of the details, at this point measurable rainfall is very likely on Thursday with categorical POPs supported by a multi-model blend. MaxTs should peak on Wednesday with HX values making around run toward 100F in the central and southeast valleys. Trend of very warm and muggy nights will continue with max T falling back about 10F on Thursday due to cloud cover/probable rain showers. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Latest NHC track of TS Elsa is consistent keeps it south of the CWA - going offshore around the DelMarVa peninsula early Friday morning. But, the plume of higher/tropical moisture will likely give us extra juice for the showers and storms which form on Thursday. The heavy rain puts us in a MRGL risk for flash flooding for Thurs. The persistent frontal boundary just to our north will drop southward for a brief time from late Friday into late Sat, perhaps helped by Elsa as she passes off to the east, pulling in the drier air from the NW. Muggy air Wed night will keep temps in the 60s and l70s. Despite the tropical nature of our airmass on Thursday, the temps will stay in the 70s in the NW half of the area. The maxes should get into the 80s again for the rest of the area with Heat Index running in the m90s at highest. Temps Friday should be similar to Thursday with rain showers fcst to pull away from the area Friday night behind the weak front. Conditions on Saturday improve slightly, with another chance of afternoon showers and thunderstorms. By Sunday/Monday, another upper-level trough and surface low-pressure system will contribute to showers and thunderstorms for the start of next week. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHRA/TSRA have developed early this afternoon across the northern tier. One round of TSRA moved through BFD earlier and there can still be a few pop up SHRA or TSRA there this afternoon. Expanded VCTS farther south to IPT, UNV, MDT and LNS this afternoon and evening, main impacts from any TSRA would be brief reductions in visibility and gusty winds. Potential for some patchy fog late tonight where it rains this afternoon and evening, otherwise VFR conditions expected. Outlook... Wed...Another hot, humid day with high density altitudes. There is another chance of scattered restrictions in aftn SHRA/TSRA. Thu-Fri...Occasional restrictions likely with a good chance of SHRA/TSRA. Sat...Improved conditions, although a few SHRA/TSRA remain possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM EDT this evening for PAZ036-056-057- 059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Colbert LONG TERM...Dangelo/Colbert AVIATION...Martin/Travis
Hazardous weather outlook, Jul 6, 1:40 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 140 PM EDT Tue Jul 6 2021 PAZ004-005-010-017-024>026-033>035-071745- Warren-McKean-Elk-Clearfield-Cambria-Blair-Huntingdon-Somerset- Bedford-Fulton- 140 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ057-059-065-066-071745- Dauphin-Lebanon-York-Lancaster- 140 PM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 336 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat index will approach 100 degrees Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ011-012-018-019-027-028-045-049-050-071745- Cameron-Northern Clinton-Northern Centre-Southern Centre-Mifflin- Juniata-Southern Clinton-Union-Snyder- 140 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe storms are possible Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-037-041-042-046-051>053-071745- Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Montour- Northumberland-Columbia- 140 PM EDT Tue Jul 6 2021 ...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe storms are possible Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ058-071745- Schuylkill- 140 PM EDT Tue Jul 6 2021 ...SEVERE THUNDERSTORM WATCH 336 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe storms are possible Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056-063-064-071745- Franklin-Perry-Cumberland-Adams- 140 PM EDT Tue Jul 6 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Locally heavy rainfall and isolated flooding are possible late this afternoon into early tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat index will approach 100 degrees Wednesday afternoon. Locally heavy rainfall and isolated flooding are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 2:21 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service State College PA
221 PM EDT Tue Jul 6 2021
PAZ004-005-061915-
McKean PA-Warren PA-
221 PM EDT Tue Jul 6 2021
...STRONG THUNDERSTORMS WILL AFFECT MUCH OF MCKEAN AND WARREN
COUNTIES...
At 217 PM EDT, Doppler radar indicated strong thunderstorms over
northern parts of McKean and Warren counties. The strongest
storm was just east of the city of Warren, moving east at 50 mph.
Any of these storms could produce nickel size hail and wind gusts of
50 to 55 mph. The storms will move generally to the east, but
additional storms could form as well.
Locations impacted include...
Warren, Bradford, Kane, Allegany State Park, Port Allegany,
Sheffield, Columbus, Youngsville, Smethport, Wetmore, Russell,
Shinglehouse, Betula, Spring Creek, Rew, Crosby, Ludlow, Marshburg,
Kinzua Bridge State Park and Scandia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 7820 4162 7820 4162 7841 4160 7842
4160 7848 4163 7849 4163 7961 4200 7960
TIME...MOT...LOC 1817Z 263DEG 49KT 4185 7908
DangeloSpecial weather statement, Jul 6, 3:01 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service State College PA
301 PM EDT Tue Jul 6 2021
PAZ042-061945-
Sullivan PA-
301 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
345 PM EDT...
At 301 PM EDT, Doppler radar indicated a strong thunderstorm near
Lincoln Falls, moving east at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ricketts Glen State Park, Lincoln Falls, Shunk, Dushore, Laporte,
Forksville, Eagles Mere and Hillsgrove.
LAT...LON 4134 7630 4146 7677 4149 7678 4158 7675
4154 7622
TIME...MOT...LOC 1901Z 279DEG 35KT 4157 7661
TravisSpecial weather statement, Jul 6, 3:17 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service State College PA
317 PM EDT Tue Jul 6 2021
PAZ041-042-046-053-062000-
Columbia PA-Southern Lycoming PA-Sullivan PA-Northern Lycoming PA-
317 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...SOUTHERN
LYCOMING...SULLIVAN...AND NORTHERN LYCOMING COUNTIES UNTIL 400 PM
EDT...
At 316 PM EDT, Doppler radar indicated a strong thunderstorm over
Barbours, moving southeast at 30 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Jamison City, Waller, Kettle Creek Gorge, Biggertown, Lairdsville,
Central, Muncy Valley, Barbours, Picture Rocks, Eagles Mere and
Hillsgrove.
LAT...LON 4130 7631 4115 7657 4140 7693 4147 7680
4134 7630
TIME...MOT...LOC 1916Z 298DEG 25KT 4139 7682
TravisSpecial weather statement, Jul 6, 3:57 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service State College PA
357 PM EDT Tue Jul 6 2021
PAZ057-063-062030-
Cumberland PA-Dauphin PA-
357 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CUMBERLAND AND DAUPHIN
COUNTIES UNTIL 430 PM EDT...
At 357 PM EDT, Doppler radar indicated a strong thunderstorm over
Harrisburg, moving northeast at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Harrisburg, Lower Allen, Hershey, Colonial Park, Progress,
Middletown, Camp Hill, Palmyra, New Cumberland, Linglestown, Enola,
Steelton, Lemoyne, Hummelstown, Paxtonia, Rutherford, Skyline View,
Lawnton, Campbelltown and Wormleysburg.
LAT...LON 4031 7700 4033 7692 4036 7693 4048 7667
4045 7667 4023 7658 4018 7677 4023 7685
4021 7689 4023 7690 4021 7690 4020 7693
4019 7691 4017 7692 4016 7691 4016 7692
TIME...MOT...LOC 1957Z 246DEG 25KT 4028 7688
JurewiczSpecial weather statement, Jul 6, 4:31 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
431 PM EDT Tue Jul 6 2021
PAZ010-062100-
Elk PA-
431 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK COUNTY UNTIL 500 PM
EDT...
At 430 PM EDT, Doppler radar indicated a strong thunderstorm over
James City, moving east at 25 mph.
Wind gusts of 50 to 55 mph are possible.
This strong thunderstorm will be near...
Wilcox around 450 PM EDT.
Johnsonburg around 455 PM EDT.
East Branch Dam around 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4161 7848 4160 7847 4142 7850 4151 7896
4162 7895 4163 7889 4162 7888 4163 7849
TIME...MOT...LOC 2030Z 277DEG 24KT 4160 7886
DangeloSpecial weather statement, Jul 6, 4:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
448 PM EDT Tue Jul 6 2021
PAZ058-062115-
Schuylkill PA-
448 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
515 PM EDT...
At 448 PM EDT, Doppler radar indicated a strong thunderstorm over
Mahanoy City, moving southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Tamaqua, Shenandoah, Mahanoy City, Hometown, Tuscarora, Grier
City-Park Crest, Delano, Brandonville, McKeansburg, Coaldale, Locust
Lake State Park, New Boston-Morea, Snyders, Shenandoah Heights,
Gilberton, Middleport, New Ringgold, Mary-D, Park Place and Brockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4073 7578 4070 7581 4068 7588 4064 7599
4081 7624 4088 7619 4088 7596 4081 7589
4073 7576
TIME...MOT...LOC 2048Z 293DEG 23KT 4082 7616
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:38 AM EDT | Special Weather Statement | CTP | Warren | 52 min |
| Jul 6, 11:59 AM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jul 6, 12:45 PM EDT | Special Weather Statement | CTP | Potter | 45 min |
| Jul 6, 1:26 PM EDT | Special Weather Statement | CTP | Tioga | 34 min |
| Jul 6, 1:51 PM EDT | Special Weather Statement | CTP | Warren | 24 min |
| Jul 6, 2:21 PM EDT | Special Weather Statement | CTP | McKean, Warren | 54 min |
| Jul 6, 2:49 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 56 min |
| Jul 6, 3:01 PM EDT | Special Weather Statement | CTP | Sullivan | 44 min |
| Jul 6, 3:17 PM EDT | Special Weather Statement | CTP | Sullivan | 43 min |
| Jul 6, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 23 min |
| Jul 6, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Sullivan | 24 min |
| Jul 6, 3:57 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jul 6, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 40 min |
| Jul 6, 4:31 PM EDT | Special Weather Statement | CTP | Elk | 29 min |
| Jul 6, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 33 min |
| Jul 6, 6:52 PM EDT | Special Weather Statement | CTP | McKean | 23 min |
| Jul 6, 6:59 PM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 24 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.